Basset Hounds Forum banner

1 - 3 of 3 Posts

·
Registered
Joined
·
335 Posts
Discussion Starter #1
Hi everyone; Daisy, my 20 month old basset hound, has been really itchy the last three weeks or so, she and I are both zombie-fied from her itching all night and my sleep being disturbed by her itching all night.

She has a vet appt. tomorrow afternoon, but in the mean time, visiting with a gal who had worked with a vet, she mentioned that she hoped for our sake it was dry skin or a food allergy rather than seasonal allergy, as the drug (prednisone? I think) made dogs gain weight and some dogs have trouble controlling their urine while on the medication (dribbling, leaking).

Just wondered if anyone else's dog had any problems with a bladder-control while on the drug? I hadn't heard anyone mention it here, didn't see any mention of it in my Hound Health book, and was just kinda curious about it, would like to hear other's experiences.

Here's hoping it's just dry skin!

Thanks!

BarbR
 

·
Registered
Joined
·
4,902 Posts
Prednisone causes increased thirst and increased fluid intake, with predictably increased frequency and volume of voiding. If a dog is confined, the dog may have no option but to void in a crate or indoors.
 

·
Registered
Joined
·
335 Posts
Discussion Starter #3
Thanks, Betsy, that makes sense. I guess it's all in how you interpret the information!

Daisy Jayne went to the vet today, she has seasonal allergies and the doctor gave her Temaril. Hopefully we'll see some improvement in a few days, her itching was keeping us *both* awake last night, she had even gnawed an abrasion on her front leg. She also had a yeast infection in her ears, although the doc. said they were clean. Guess I didn't get them quite clean enough! And her nails are clipped, so hopefully it'll be smoother sailing from here.

Thanks!

BarbR
 
1 - 3 of 3 Posts
Top